Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 57, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2010, 4:26 PM MST for Pima County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2010, 4:26 PM MST (23:26 UTC)
- Expired
- Aug 15, 2010, 5:03 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:05 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 15, 2:05 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST SUN AUG 15 2010 .SYNOPSIS...ABUNDANT MOISTURE OVER SOUTHEAST ARIZONA WILL RESULT IN INCREASED THUNDERSTORM COVERAGE THROUGH AT LEAST TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. THE INCREASED CLOUDS MAY TRIM A FEW DEGREES OFF AFTERNOON HIGHS...BUT NIGHTTIME LOWS WILL REMAIN ON THE WARM SIDE. && .DISCUSSION...CONVECTIVE TEMPERATURES BEING REACHED ACROSS SE AZ WITH MOIST AND UNSTABLE AIR IN PLACE. MOISTURE AXIS LIES OVER WRN CWFA WITH WEDGE OF DRIER AIR OVER SW NM IMPINGING WESTWARD. IF THE DRIER AIR HAMPERS TSTM COVERAGE TO ANY GREAT EXTENT THE LIFT COINCIDENT WITH DEFORMATION FROM NM/CHIHUAHUA UPPER TROUGH SHOULD STRENGTHEN STORMS THAT DO FORM. IN FACT...WITH NEAR RECORD HIGH TEMPS TODAY...ATMOSPHERIC POTENTIAL FOR STRONG THUNDERSTORM WIND GUSTS MAY BE REALIZED. WHILE STORMS OVER THE RIM WILL PROGRESS WNW...NEW DEVELOPMENT FARTHER SOUTH AND WEST WILL CONTINUE INTO LATE AFTERNOON TOWARD THE MOIST AXIS...CULMINATING IN AN MCS STRADDLING THE INTERNATIONAL BORDER THIS EVENING INTO THE NIGHTTIME HOURS. LOW LEVEL MOISTURE CONVERGENCE OF ALREADY JUICY AIR WILL BE SUBSTANTIAL AND WITH STORMS MOVING INTO HIGHER SHEAR ENVIRONMENT...PERSISTENCE AND NUMBER OF STORMS WITH HEAVY RAIN WARRANTS AT LEAST HIGH END SCATTERED TO LIKELY POPS. TO PICK ONE AREA AT THIS POINT...EXPECT THE BEST RAIN ROUGHLY FROM NOGALES TO SELLS. AS THE UPPER HIGH RETREATS NORTHEASTWARD...MOISTURE SHOULD EXPAND FARTHER NORTH WITH EXPECT EVEN MORE ACTIVITY MONDAY AND TUESDAY. THIS WILL PUT AN END TO THE NEAR RECORD HIGHS...AT LEAST TEMPORARILY. THE HIGH REASSERTS ITSELF OVER AZ TOWARD THE END OF THE WORK WEEK WHICH SHOULD RESULT IN A DOWNTURN IN THUNDERSTORM COVERAGE AND A CORRESPONDING INCREASE IN AFTERNOON HIGHS. GUIDANCE NOT QUITE PICKING UP ON THAT TREND YET...ALTHOUGH TEMPS STILL WELL ABOVE NORMAL. && .AVIATION...ISOLD TO SCT TSRA ARE FORECAST AFT 20Z WITH CLOUD BASES OF 8-11KFT. EXPECT OCNL MVFR CIGS/VSBYS AND MT OBSCURATIONS IN TSRA WITH ISOLD IFR CIGS/VSBYS WITH HEAVY RAIN AND WIND GUSTS 40-50 KTS. SHRA/TSRA MAY LINGER THROUGH 12Z...ESPECIALLY S AND W OF KTUS. EXCEPT FOR THUNDERSTORM OUTFLOW WINDS...SURFACE WINDS WILL GENERALLY BE TERRAIN DRIVEN AND LESS THAN 12 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. KD/GS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 15, 9:38 AM MST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 938 AM MST SUN AUG 15 2010 AZZ019-029>035-160700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 938 AM MST SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY...WITH VALLEY LOCATIONS REACHING 100 TO 110 DEGREES. PROPER HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN OF NEARLY 2 INCHES IN AN HOUR. IN ADDITION...WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGER STORMS. THE BEST CHANCES FOR STORMS ARE NEAR THE INTERNATIONAL BORDER AND OVER THE RIM COUNTRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE MONDAY AND TUESDAY. VERY HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE DURING THE LATTER HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN...FLASH FLOODING AND WIND DAMAGE TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. KD WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 15, 3:42 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 342 PM MST SUN AUG 15 2010 AZZ029-030-152330- SOUTHEAST PINAL COUNTY AZ-UPPER GILA RIVER VALLEY AZ- 342 PM MST SUN AUG 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PINAL AND EXTREME WESTERN GRAHAM COUNTIES UNTIL 430 PM MST... AT 332 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE ARAVAIPA CANYON WILDERNESS ABOUT 15 MILES NORTHEAST OF MAMMOTH...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND UP TO AN INCH OF RAIN IN LESS THAN AN HOUR IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ARAVAIPA CREEK PRESERVE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING OR VEHICLE. BE ALERT TO SUDDEN RISES IN WATER LEVELS. LAT...LON 3285 11073 3313 11061 3296 11029 3276 11044 TIME...MOT...LOC 2241Z 119DEG 8KT 3289 11048 PYTLAK
Local storm report, Aug 15, 4:01 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST SUN AUG 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 ENE CORONA DE TUCSON 31.97N 110.69W
08/15/2010 M0.25 INCH PIMA AZ TRAINED SPOTTER
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Aug 14, 8:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Aug 15, 3:42 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 15, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 15, 4:19 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 15, 4:48 PM MST | Special Weather Statement | TWC | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.